Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 220, NWS Shreveport, LA

May 5, 2000Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2000, 6:15 PM CDT for Sevier County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2000, 6:15 PM CDT (23:15 UTC)
Expired
May 5, 2000, 7:15 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sevier County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 052318
SVRSHV
ARC133-060015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN ARKANSAS

* UNTIL 715 PM CDT

* AT 615 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF DE QUEEN...
  MOVING EAST AT 20 MPH.

DEQUEEN IS IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPEATING...THE NATIOiNAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN ARKANSAS
UNTIL 715 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:00 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 5, 3:00 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI MAY 5 2000

UPPER LOW WAS BEGINNING TO SHOW SIGNS OF MOVING NORTH ON SATELLITE
LOOPS. THIS WOULD BE IN LINE WITH MODEL TRENDS WHICH MOVE THE LOW TO
THE ARKANSAS MISSOURI BORDER TONIGHT...THEN KICK IT OUT OF THE
REGION ON SATURDAY. WILL CONTINUE WITH LIKELY POPS IN TONIGHTS
FORECAST IN VIEW OF VORT LOBE ROTATING AROUND CENTER. PRECIP ON
SATURDAY WILL BE MAINLY IN FORECAST FOR RESIDUAL MOISTURE...
INSTABILITY AND AFTERNOON HEATING...THUS 20 TO 30 PERCENT POPS.
CONTINUING WITH DRY FORECAST SUNDAY FROM PREVIOUS EXTENDED FORECAST.
WITH BREAKS IN CLOUD COVER OVER MUCH OF THE AREA...TEMPS WILL REACH
WELL INTO THE 80S OVER SOUTHERN TWO THIRDS OF AREA SATURDAY AND OVER
ALL OF THE AREA SUNDAY. ALSO WITH THE PARTLY SUNNY SKIES...WESTERN
ZONES MAY BE A BIT BREEZY IN RESPONSE TO SURFACE TROF ACROSS TEXAS
PANHANDLE.

PRELIMS...
SHV 66/84/J66/85 7321
MLU 65/84/67/85 5321
TXK 65/80/64/83 7321
TYR 66/83/65/86 6321
LFK 67/85/67/87 6211

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.